Oklahoma, 2004

Flood in Oklahoma, March 5, 2004

March 5, 2004 · NWS TSA · 1 event in 1 county or zone

The Spring River near Quapaw rose above its flood stage of 20 feet at 1 am cst on March 5. It crested at 21 feet at 7 am cst and fell below its flood stage at 7 pm cst the same day.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Spring River near Quapaw rose above its flood stage of 20 feet at 1 am cst on March 5. It crested at 21 feet at 7 am cst and fell below its flood stage at 7 pm cst the same day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 8:01 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Mar 4, 8:01 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
801 PM CST THU MAR 4 2004

DISC...
AFTERNOON AND EVENING ACTION IN THE RAPID DECAY
STAGE. ZONES UPDATED. FLASH FLOOD WATCH WILL
BE CANCELLED SHORTLY.  BRISK WIND MUCH OF THE
NIGHT.  GRIDS AND ASSOCIATED PRODUCT SUITE TO
BE FORTHCOMING.  GW

PRELIM NUMBERS:

TUL    46   57   36   62 /  40   20   10    0
FSM    50   65   38   62 /  70   20   10    0
MLC    50   64   37   62 /  30   20   10    0
BVO    42   53   32   63 /  50   20   10    0
FYV    48   59   35   58 /  80   20   10    0
BYV    48   61   34   58 /  80   20   10    0
MKO    50   60   34   60 /  50   20   10    0
MIO    43   57   33   59 /  70   20   10    0
F10    48   60   36   60 /  30   20   10    0
HHW    54   68   39   63 /  30   20   10    0

FORECAST ID= 21

AR...NONE.

OK...NONE.
Hazardous weather outlook, Mar 4, 7:40 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST THU MAR 4 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

...THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...

A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA
INTO CENTRAL ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. WHILE SHOWERS
AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE
NIGHT AS THE UPPER LEVEL SYSTEMS EJECTS EAST...THE THREAT OF SEVERE
WEATHER HAS ENDED.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF THE NIGHT.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN
PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

In the hours before

Special weather statement, Mar 4, 7:33 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CST THU MAR 4 2004

ARZ001-002-010-011-019-020-029-050214-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-
733 PM CST THU MAR 4 2004

THE THREAT OF SEVERE WEATHER HAS ENDED IN
BENTON...CARROLL...WASHINGTON...MADISON...
CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES
IN NORTHWEST AND WEST CENTRAL ARKANSAS.

THE TORNADO WATCH ISSUED EARLIER FOR THAT
AREA HAS BEEN CANCELLED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ottawa

When
March 5, 1:00 AM CST to 7:00 AM CST
Where
Ottawa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389665.